I have left leg pain and that predates my starting Opdivo by several months and I had imaging of xrays, bone scan, lumbar MRI and ultrasound, finding nothing organic, through my progression on pemetrexed maintenance in Dec.2015. Started Opdivo in Jan. 2016 and pain was worsening after 4-5 infusions; almost any length of standing or walking, while and after sitting on a hard surface or chair, practically immobile upon awakening, pain spreading from lower back down the back of both buttocks and thighs. No improvement with physical therapy. MRI showed "diffuse enhancement of cauda equina of intermediate etiology without nodularity... Crowded exit of left L5 nerve roots...no evidence of compression... SCF sampling advised". Radiologist knows I have cancer, but my oncologist is the expert who knows Nivolumab can cause the. Immune system to attack a healthy part of the central nervous syatem. I stopped treatment and started steroids and have relief from the severe bilateral pain, but still have the left leg aches and pains that I've had almost a year. How would you suggest proceeding with figuring this out? MIght I never be able to go back on Opdivo, Or any immunotherapy? I would appreciate input about this rare, but possible side effect as I know It can be dangerously debilitating. I have NSCLC metastic adeno limited to both lungs and have responded well to Opdivo over 17 infusions. What is the outlook? What are my options? I know you can only generally advise me about my situation, but your guidance , experience and knowledge will definitely help move me in the right direction. I am hoping some professional can determine that I have two separate issues cauaing pain going on and not polyneuropathy. Thank you for your thoughtful attention to our concerns.
Fri, 09/02/2016 - 17:58#1
DId Nivo cause immune system to attack cauda equina? - 1288490